Alert archive / Washington / Gale Warnings in 2011

Gale Warning 20, NWS Seattle, WA

February 27, 2011

NWS Seattle, WA issued this gale warning at Feb 27, 2011, 12:22 PM PST. It was in force for 12 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Feb 27, 2011, 12:22 PM PST (20:22 UTC)
Expired
Feb 28, 2011, 12:00 AM PST
In force
12 hr
Issued by
NWS Seattle, WA

The text

As transmitted, in the capitals the NWS used until 2016.

269 
WHUS76 KSEW 272022
MWWSEW

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE SEATTLE WA
1222 PM PST SUN FEB 27 2011

PZZ130-150-153-156-170-173-176-280430-
/O.UPG.KSEW.SC.Y.0653.000000T0000Z-110301T0200Z/
/O.NEW.KSEW.GL.W.0020.110227T2022Z-110228T0800Z/
/O.NEW.KSEW.SC.Y.0654.110228T0800Z-110301T0200Z/
WEST ENTRANCE U.S. WATERS STRAIT OF JUAN DE FUCA-
COASTAL WATERS FROM CAPE FLATTERY TO JAMES ISLAND OUT 10 NM-
COASTAL WATERS FROM JAMES ISLAND TO POINT GRENVILLE OUT 10 NM-
COASTAL WATERS FROM POINT GRENVILLE TO CAPE SHOALWATER OUT 10 NM-
COASTAL WATERS FROM CAPE FLATTERY TO JAMES ISLAND 10 TO 60 NM-
COASTAL WATERS FROM JAMES ISLAND TO POINT GRENVILLE 10 TO 60 NM-
COASTAL WATERS FROM POINT GRENVILLE TO CAPE SHOALWATER 10 TO
60 NM-
1222 PM PST SUN FEB 27 2011

...GALE WARNING IN EFFECT UNTIL MIDNIGHT PST TONIGHT...
...SMALL CRAFT ADVISORY IN EFFECT FROM MIDNIGHT TONIGHT TO 6 PM
PST MONDAY...

THE NATIONAL WEATHER SERVICE IN SEATTLE HAS ISSUED A GALE WARNING
FOR COASTAL WATERS...WHICH IS IN EFFECT UNTIL MIDNIGHT PST TONIGHT. A
SMALL CRAFT ADVISORY HAS ALSO BEEN ISSUED. THIS SMALL CRAFT
ADVISORY IS IN EFFECT FROM MIDNIGHT TONIGHT TO 6 PM PST MONDAY.

* WEST WIND 25 TO 35 KT THROUGH MIDNIGHT TONIGHT. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

PZZ110-280430-
/O.CON.KSEW.RB.Y.0014.000000T0000Z-110301T0200Z/
GRAYS HARBOR BAR-
1222 PM PST SUN FEB 27 2011

...SMALL CRAFT ADVISORY FOR ROUGH BAR REMAINS IN EFFECT UNTIL
6 PM PST MONDAY...

A SMALL CRAFT ADVISORY FOR ROUGH BAR REMAINS IN EFFECT UNTIL 6 PM
PST MONDAY.

* SEAS...BUILDING TO 11 TO 13 FT THIS AFTERNOON THROUGH TONIGHT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY FOR ROUGH BAR MEANS THAT WAVE CONDITIONS
ARE EXPECTED TO BE HAZARDOUS TO SMALL CRAFT IN OR NEAR HARBOR
ENTRANCES.

&&

$$

PZZ131-132-280430-
/O.CON.KSEW.SC.Y.0653.000000T0000Z-110228T2000Z/
CENTRAL U.S. WATERS STRAIT OF JUAN DE FUCA-
EAST ENTRANCE U.S. WATERS STRAIT OF JUAN DE FUCA-
1222 PM PST SUN FEB 27 2011

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL NOON PST MONDAY...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL NOON PST MONDAY.

* WIND 15 TO 30 KT THROUGH MONDAY MORNING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

PZZ133>135-280430-
/O.CON.KSEW.SC.Y.0653.000000T0000Z-110228T1400Z/
NORTHERN INLAND WATERS INCLUDING THE SAN JUAN ISLANDS-
ADMIRALTY INLET-PUGET SOUND AND HOOD CANAL-
1222 PM PST SUN FEB 27 2011

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 AM PST MONDAY...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 AM PST MONDAY.

* WIND 15 TO 30 KT THROUGH TONIGHT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$


WWW.WEATHER.GOV/SEATTLE
3 follow-up statements
409 
WHUS76 KSEW 272245
MWWSEW

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE SEATTLE WA
245 PM PST SUN FEB 27 2011

PZZ130-150-153-156-170-173-176-280645-
/O.CON.KSEW.GL.W.0020.000000T0000Z-110228T0800Z/
/O.CON.KSEW.SC.Y.0654.110228T0800Z-110301T0200Z/
WEST ENTRANCE U.S. WATERS STRAIT OF JUAN DE FUCA-
COASTAL WATERS FROM CAPE FLATTERY TO JAMES ISLAND OUT 10 NM-
COASTAL WATERS FROM JAMES ISLAND TO POINT GRENVILLE OUT 10 NM-
COASTAL WATERS FROM POINT GRENVILLE TO CAPE SHOALWATER OUT 10 NM-
COASTAL WATERS FROM CAPE FLATTERY TO JAMES ISLAND 10 TO 60 NM-
COASTAL WATERS FROM JAMES ISLAND TO POINT GRENVILLE 10 TO 60 NM-
COASTAL WATERS FROM POINT GRENVILLE TO CAPE SHOALWATER 10 TO
60 NM-
245 PM PST SUN FEB 27 2011

...GALE WARNING REMAINS IN EFFECT UNTIL MIDNIGHT PST TONIGHT...
...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM MIDNIGHT TONIGHT
TO 6 PM PST MONDAY...

A GALE WARNING REMAINS IN EFFECT FOR UNTIL MIDNIGHT PST TONIGHT.
A SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO
6 PM PST MONDAY.

* WEST WIND 25 TO 35 KT EASING AFTER MIDNIGHT TONIGHT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

PZZ110-280645-
/O.EXT.KSEW.RB.Y.0014.000000T0000Z-110301T0600Z/
GRAYS HARBOR BAR-
245 PM PST SUN FEB 27 2011

...SMALL CRAFT ADVISORY FOR ROUGH BAR NOW IN EFFECT UNTIL 10 PM
PST MONDAY...

THE SMALL CRAFT ADVISORY FOR ROUGH BAR IS NOW IN EFFECT UNTIL 10
PM PST MONDAY.

* SEAS...BUILDING 11 TO 13 FT THROUGH TONIGHT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY FOR ROUGH BAR MEANS THAT WAVE CONDITIONS
ARE EXPECTED TO BE HAZARDOUS TO SMALL CRAFT IN OR NEAR HARBOR
ENTRANCES.

&&

$$

PZZ131-132-280645-
/O.CON.KSEW.SC.Y.0653.000000T0000Z-110228T2000Z/
CENTRAL U.S. WATERS STRAIT OF JUAN DE FUCA-
EAST ENTRANCE U.S. WATERS STRAIT OF JUAN DE FUCA-
245 PM PST SUN FEB 27 2011

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL NOON PST MONDAY...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL NOON PST MONDAY.

* WIND 15 TO 25 KT THROUGH MONDAY MORNING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

PZZ133>135-280645-
/O.CON.KSEW.SC.Y.0653.000000T0000Z-110228T1400Z/
NORTHERN INLAND WATERS INCLUDING THE SAN JUAN ISLANDS-
ADMIRALTY INLET-PUGET SOUND AND HOOD CANAL-
245 PM PST SUN FEB 27 2011

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 AM PST MONDAY...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 AM PST MONDAY.

* WIND 15 TO 30 KT THROUGH TONIGHT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$


WWW.WEATHER.GOV/SEATTLE
231 
WHUS76 KSEW 280223
MWWSEW

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE SEATTLE WA
623 PM PST SUN FEB 27 2011

PZZ131-281030-
/O.UPG.KSEW.SC.Y.0653.000000T0000Z-110228T2000Z/
/O.EXA.KSEW.GL.W.0020.000000T0000Z-110228T0800Z/
/O.NEW.KSEW.SC.Y.0655.110228T0800Z-110228T2000Z/
CENTRAL U.S. WATERS STRAIT OF JUAN DE FUCA-
623 PM PST SUN FEB 27 2011

...GALE WARNING IN EFFECT UNTIL MIDNIGHT PST TONIGHT...
...SMALL CRAFT ADVISORY IN EFFECT FROM MIDNIGHT TONIGHT TO NOON
PST MONDAY...

THE NATIONAL WEATHER SERVICE IN SEATTLE HAS ISSUED A GALE WARNING
FOR THE CENTRAL STRAIT...WHICH IS IN EFFECT UNTIL MIDNIGHT PST
TONIGHT. A SMALL CRAFT ADVISORY IS IN EFFECT FROM MIDNIGHT TONIGHT
TO NOON PST MONDAY.

* SEE FORECAST FOR DETAILS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

PZZ135-281030-
/O.UPG.KSEW.SC.Y.0653.000000T0000Z-110228T1400Z/
/O.EXA.KSEW.GL.W.0020.000000T0000Z-110228T0800Z/
/O.NEW.KSEW.SC.Y.0655.110228T0800Z-110228T1400Z/
PUGET SOUND AND HOOD CANAL-
623 PM PST SUN FEB 27 2011

...GALE WARNING IN EFFECT UNTIL MIDNIGHT PST TONIGHT...
...SMALL CRAFT ADVISORY IN EFFECT FROM MIDNIGHT TONIGHT TO 6 AM
PST MONDAY...

THE NATIONAL WEATHER SERVICE IN SEATTLE HAS ISSUED A GALE WARNING
FOR PUGET SOUND AND HOOD CANAL...WHICH IS IN EFFECT UNTIL MIDNIGHT
PST TONIGHT. A SMALL CRAFT ADVISORY IS IN EFFECT FROM MIDNIGHT
TONIGHT TO 6 AM PST MONDAY.

* SEE FORECAST FOR DETAILS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

PZZ130-150-153-156-170-173-176-281030-
/O.CON.KSEW.GL.W.0020.000000T0000Z-110228T0800Z/
/O.CON.KSEW.SC.Y.0654.110228T0800Z-110301T0200Z/
WEST ENTRANCE U.S. WATERS STRAIT OF JUAN DE FUCA-
COASTAL WATERS FROM CAPE FLATTERY TO JAMES ISLAND OUT 10 NM-
COASTAL WATERS FROM JAMES ISLAND TO POINT GRENVILLE OUT 10 NM-
COASTAL WATERS FROM POINT GRENVILLE TO CAPE SHOALWATER OUT 10 NM-
COASTAL WATERS FROM CAPE FLATTERY TO JAMES ISLAND 10 TO 60 NM-
COASTAL WATERS FROM JAMES ISLAND TO POINT GRENVILLE 10 TO 60 NM-
COASTAL WATERS FROM POINT GRENVILLE TO CAPE SHOALWATER 10 TO
60 NM-
623 PM PST SUN FEB 27 2011

...GALE WARNING REMAINS IN EFFECT UNTIL MIDNIGHT PST TONIGHT...
...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM MIDNIGHT TONIGHT
TO 6 PM PST MONDAY...

A GALE WARNING REMAINS IN EFFECT FOR THE COAST AND THE WEST ENTRANCE
UNTIL MIDNIGHT PST TONIGHT. A SMALL CRAFT ADVISORY REMAINS IN
EFFECT FROM MIDNIGHT TONIGHT TO 6 PM PST MONDAY.

* WEST WIND 25 TO 35 KT EASING AFTER MIDNIGHT TONIGHT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

PZZ110-281030-
/O.CON.KSEW.RB.Y.0014.000000T0000Z-110301T0600Z/
GRAYS HARBOR BAR-
623 PM PST SUN FEB 27 2011

...SMALL CRAFT ADVISORY FOR ROUGH BAR REMAINS IN EFFECT UNTIL
10 PM PST MONDAY...

A SMALL CRAFT ADVISORY FOR ROUGH BAR REMAINS IN EFFECT FOR GRAYS
HARBOR BAR UNTIL 10 PM PST MONDAY.

* SEAS...BUILDING 11 TO 13 FT THROUGH TONIGHT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY FOR ROUGH BAR MEANS THAT WAVE CONDITIONS
ARE EXPECTED TO BE HAZARDOUS TO SMALL CRAFT IN OR NEAR HARBOR
ENTRANCES.

&&

$$

PZZ132-281030-
/O.CON.KSEW.SC.Y.0653.000000T0000Z-110228T2000Z/
EAST ENTRANCE U.S. WATERS STRAIT OF JUAN DE FUCA-
623 PM PST SUN FEB 27 2011

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL NOON PST MONDAY...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT FOR THE EAST ENTRANCE UNTIL
NOON PST MONDAY.

* WIND 15 TO 25 KT THROUGH MONDAY MORNING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

PZZ133-134-281030-
/O.CON.KSEW.SC.Y.0653.000000T0000Z-110228T1400Z/
NORTHERN INLAND WATERS INCLUDING THE SAN JUAN ISLANDS-
ADMIRALTY INLET-
623 PM PST SUN FEB 27 2011

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 AM PST MONDAY...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT FOR THE NORTHERN INLAND
WATERS AND ADMIRALTY INLET UNTIL 6 AM PST MONDAY.

* WIND 15 TO 30 KT THROUGH TONIGHT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$


WWW.WEATHER.GOV/SEATTLE
452 
WHUS76 KSEW 280610
MWWSEW

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE SEATTLE WA
1010 PM PST SUN FEB 27 2011

PZZ133-281400-
/O.UPG.KSEW.SC.Y.0653.000000T0000Z-110228T1400Z/
/O.EXA.KSEW.GL.W.0020.000000T0000Z-110228T0800Z/
/O.EXA.KSEW.SC.Y.0655.110228T0800Z-110228T1400Z/
NORTHERN INLAND WATERS INCLUDING THE SAN JUAN ISLANDS-
1010 PM PST SUN FEB 27 2011

...GALE WARNING IN EFFECT UNTIL MIDNIGHT PST TONIGHT...
...SMALL CRAFT ADVISORY IN EFFECT UNTIL 6 AM PST MONDAY...

THE NATIONAL WEATHER SERVICE IN SEATTLE HAS ISSUED A GALE
WARNING...WHICH IS IN EFFECT UNTIL MIDNIGHT PST TONIGHT. A SMALL
CRAFT ADVISORY HAS ALSO BEEN ISSUED. THIS SMALL CRAFT ADVISORY IS
IN EFFECT UNTIL 6 AM PST MONDAY. THE SMALL CRAFT ADVISORY IS NO
LONGER IN EFFECT. 

* SOUTHWEST WIND 25 TO 35 KT EASING AFTER MIDNIGHT TONIGHT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

PZZ130-150-153-156-170-173-176-281415-
/O.CON.KSEW.GL.W.0020.000000T0000Z-110228T0800Z/
/O.CON.KSEW.SC.Y.0654.110228T0800Z-110301T0200Z/
WEST ENTRANCE U.S. WATERS STRAIT OF JUAN DE FUCA-
COASTAL WATERS FROM CAPE FLATTERY TO JAMES ISLAND OUT 10 NM-
COASTAL WATERS FROM JAMES ISLAND TO POINT GRENVILLE OUT 10 NM-
COASTAL WATERS FROM POINT GRENVILLE TO CAPE SHOALWATER OUT 10 NM-
COASTAL WATERS FROM CAPE FLATTERY TO JAMES ISLAND 10 TO 60 NM-
COASTAL WATERS FROM JAMES ISLAND TO POINT GRENVILLE 10 TO 60 NM-
COASTAL WATERS FROM POINT GRENVILLE TO CAPE SHOALWATER 10 TO
60 NM-
1010 PM PST SUN FEB 27 2011

...GALE WARNING REMAINS IN EFFECT UNTIL MIDNIGHT PST TONIGHT...
...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 PM PST MONDAY...

A GALE WARNING REMAINS IN EFFECT UNTIL MIDNIGHT PST TONIGHT. A
SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 PM PST MONDAY. 

* WEST WIND 25 TO 35 KT EASING AFTER MIDNIGHT TONIGHT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

PZZ131-281415-
/O.CON.KSEW.GL.W.0020.000000T0000Z-110228T0800Z/
/O.CON.KSEW.SC.Y.0655.110228T0800Z-110228T2000Z/
CENTRAL U.S. WATERS STRAIT OF JUAN DE FUCA-
1010 PM PST SUN FEB 27 2011

...GALE WARNING REMAINS IN EFFECT UNTIL MIDNIGHT PST TONIGHT...
...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL NOON PST MONDAY...

A GALE WARNING REMAINS IN EFFECT UNTIL MIDNIGHT PST TONIGHT. A
SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL NOON PST MONDAY. 

* SEE FORECAST FOR DETAILS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

PZZ135-281400-
/O.CON.KSEW.GL.W.0020.000000T0000Z-110228T0800Z/
/O.CON.KSEW.SC.Y.0655.110228T0800Z-110228T1400Z/
PUGET SOUND AND HOOD CANAL-
1010 PM PST SUN FEB 27 2011

...GALE WARNING REMAINS IN EFFECT UNTIL MIDNIGHT PST TONIGHT...
...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 AM PST MONDAY...

A GALE WARNING REMAINS IN EFFECT UNTIL MIDNIGHT PST TONIGHT. A
SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 AM PST MONDAY. 

* SEE FORECAST FOR DETAILS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

PZZ110-281415-
/O.CON.KSEW.RB.Y.0014.000000T0000Z-110301T0600Z/
GRAYS HARBOR BAR-
1010 PM PST SUN FEB 27 2011

...SMALL CRAFT ADVISORY FOR ROUGH BAR REMAINS IN EFFECT UNTIL
10 PM PST MONDAY...

A SMALL CRAFT ADVISORY FOR ROUGH BAR REMAINS IN EFFECT UNTIL
10 PM PST MONDAY. 

* SEAS...BUILDING 11 TO 13 FT THROUGH TONIGHT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY FOR ROUGH BAR MEANS THAT WAVE CONDITIONS
ARE EXPECTED TO BE HAZARDOUS TO SMALL CRAFT IN OR NEAR HARBOR
ENTRANCES.

&&

$$

PZZ132-281415-
/O.CON.KSEW.SC.Y.0653.000000T0000Z-110228T2000Z/
EAST ENTRANCE U.S. WATERS STRAIT OF JUAN DE FUCA-
1010 PM PST SUN FEB 27 2011

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL NOON PST MONDAY...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL NOON PST MONDAY. 

* WIND 15 TO 25 KT THROUGH MONDAY MORNING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

PZZ134-281400-
/O.CON.KSEW.SC.Y.0653.000000T0000Z-110228T1400Z/
ADMIRALTY INLET-
1010 PM PST SUN FEB 27 2011

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 AM PST MONDAY...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 AM PST MONDAY. 

* WIND 15 TO 30 KT THROUGH TONIGHT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

What forecasters said that day

The local office's own words before this gale warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Seattle, WA wrote its last area forecast discussion before this gale warning went out at Feb 27, 9:05 AM PST, 3 hours 17 minutes earlier.

Area forecast discussion, Feb 27, 9:05 AM PST, 3 hours 17 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SEATTLE WA
905 AM PST SUN FEB 27 2011

.SYNOPSIS...ONSHORE FLOW WILL ALLOW TEMPERATURES TO SLOWLY MODERATE
TODAY. A COLD FRONT WILL MOVE THROUGH THE AREA TONIGHT WITH HEAVY
MOUNTAIN SNOW. A COOL UPPER TROUGH WILL LINGER OVER THE AREA EARLY
NEXT WEEK FOR A CONTINUED RAIN SNOW SHOWER THREAT FOR THE LOWLANDS.
A STRONGER AND WARMER WEATHER SYSTEM COULD IMPACT THE AREA AROUND
THE MIDDLE OF THE WEEK.

&&

.SHORT TERM...SATELLITE IMAGERY DOES A NICE JOB SHOWING OFF A COLD
FRONT THAT IS NOW MOVING SOUTH DOWN VANCOUVER ISLAND. IN ADVANCE OF
THE FRONT...WESTERLY ONSHORE FLOW CONTINUES TO SLOWLY WARM THE AIR
MASS. TEMPS ALONG THE COAST ARE NOW NEAR 40F...AND INTERIOR TEMPS
GENERALLY RANGE FROM 32F-37F. WITH TEMPS WARMING A FEW MORE DEGREES
TODAY...THE FEW REMAINING POCKETS OF LOWLAND SNOW WILL SWITCH OVER
TO RAIN. SO IT SHOULD BE VERY SAFE TO LET THE CURRENT ROUND OF
LOWLAND ADVISORIES EXPIRE AT 9 AM.

AS THE COLD FRONT MOVES IN FROM THE NORTHWEST LATER TODAY...FRONTAL
LIFT WILL ENHANCE PRECIP...PARTICULARLY OVER THE SRN HALF OF THE
FCST AREA. SNOW LEVELS WILL STILL BE DOWN IN THE 1000-2000 FOOT
RANGE AS THE FRONT MOVES IN...AND W-SW 850 MB FLOW OF 45-55 KT WILL
SUPERIMPOSE STRONG OROGRAPHIC LIFT ONTO THE FRONTAL LIFT. THE SETUP
WILL BRING A MAJOR POUNDING OF SNOW TO THE CASCADES AND CASCADE
PASSES FROM NOW INTO MONDAY MORNING. HEAVIEST SNOW AT SNOQUALMIE AND
WHITE PASSES WILL OCCUR FROM 4-10 PM THIS EVENING. BY MONDAY
MORNING...SNOWFALL SHOULD BE TAPERING OFF WITH A RELATIVE LULL IN
THE SNOWFALL ON MONDAY AFTERNOON.

BEHIND THE FRONT...A SHOWERY PATTERN WILL CONTINUE OVER THE
LOWLANDS. 850 MB TEMPS WILL DROP TO ARND -6C TO -7C BY MON MORNING
AND 1000-850 MB THICKNESS VALUES DROP DOWN TO MARGINAL LEVELS FOR
SNOW. WILL LIKELY BE A SITUATION WHERE HIGHER HILLS OVER THE
LOWLANDS COULD SEE SOME SLUSHY SNOW ACCUMULATIONS ON MON
MORNING...BUT TEMPS ARE NOT EXPECTED TO GET BELOW FREEZING...SO ANY
LOCALIZED ACCUMULATIONS SHOULD NOT STICK AROUND FOR LONG. THE SAME
STORY BASICALLY PERSISTS ON TUE MORNING WITH A SHOWERY PATTERN
CONTINUING AND MARGINALLY FAVORABLE THERMODYNAMICS FOR LOCALIZED
SLUSHY LOWLAND SNOW.        HANER

.LONG TERM...FROM PREVIOUS DISCUSSION...MODELS ARE IN BROAD
AGREEMENT THAT A STORM SYSTEM WILL AFFECT THE AREA AROUND WEDNESDAY.
HOWEVER...THE MODEL TO MODEL DETAILS ARE CURRENTLY ALL OVER THE
PLACE AND NO HIGH CONFIDENCE SOLUTION IS CURRENTLY AVAILABLE. THE
GENERAL TREND OVER THE LAST COUPLE DAYS SEEMS TO SUGGEST A SURFACE
LOW WILL TRACK OFFSHORE AROUND WEDNESDAY BRINGING WIND AND RAIN AND
A BRIEF WARM-UP. WILL HAVE TO WAIT UNTIL THE EVENT GETS CLOSER
BEFORE ANY MORE SPECIFIC DETAILS CAN BE NAILED DOWN. BEYOND
WEDNESDAY...CONFIDENCE IN THE DETAILS IS LOWER THAN NORMAL. FOR
NOW...WILL MAINTAIN A BROADBRUSH FAIRLY WET FORECAST. SCHNEIDER

&&

.HYDROLOGY...A COOL AND UNSETTLED PATTERN IS EXPECTED FOR THE NEXT
WEEK. SNOW LEVELS WILL AVERAGE BETWEEN 1000 AND 2000 FEET. ANY
WARM-UPS OR SPIKES IN THE SNOW LEVEL WILL BE BRIEF. THIS COOL
WEATHER WILL NOT FAVOR FLOODING ON AREA RIVERS. FLOODING IS NOT
EXPECTED ON THE GREEN RIVER FOR THE NEXT 10 DAYS. SCHNEIDER

&&

.AVIATION...MODERATE ONSHORE FLOW ACROSS WESTERN WA WILL RESULT IN
PERIODS OF RAIN TODAY...ESPECIALLY THE COAST AND NORTH PART. THE
CENTRAL PUGET SOUND AREA WILL SEE SHADOWING OFF THE OLYMPICS.
SURFACE TEMPS HAVE RISEN INTO THE MID TO UPPER 30S SO THE THREAT FOR
SNOW SHOWERS HAS PASSED. A COLD FRONT WILL MOVE INLAND TONIGHT
MAINTAINING SHOWERS ACROSS THE REGION. GUSTY SOUTH WINDS AT THE
SURFACE WILL EASE LATE TONIGHT. 33

KSEA...GUSTY SLY WINDS TODAY WITH MODERATE ONSHORE FLOW. WINDS
18015G25KT WITH CIGS IN MVFR RANGE. VC SHOWERS TODAY...WITH PRECIP
INCREASING TONIGHT AS A COLD FRONT MOVES INLAND. TEMPS OVERNIGHT
WILL REMAIN ABOVE FREEZING. 33

&&

.MARINE...SMALL CRAFT ADVISORIES REMAIN IN EFFECT FOR ALL MARINE
ZONES ACROSS W WA TODAY. MODERATE SOUTHERLY FLOW OCCURING ACROSS THE
REGION AS A COLD FRONT APPROACHES. THIS FRONT WILL PASS THROUGH W WA
TONIGHT MAINTAINING BLUSTERY CONDITIONS. THE ACCOMPANYING 987 MB
SURFACE LOW OVER HAIDA GWAII WILL WEAKEN AND SLOWLY DRIFT SOUTH
THROUGH TUE. MEANWHILE...COASTAL WATERS WILL SEE SWELLS OVER 10 FT.

A STRONGER SURFACE LOW WILL TRACK NORTH OFF THE WA COAST TUE NIGHT
OR WED. CONFIDENCE IS LOW AS TIMING OFF THE LATEST MODEL RUNS ARE
QUITE VARYING. THE 00Z ECMWF IS A GOOD 12 HOURS FASTER THAN THE NEW
12Z GFS. HIGH END GALES ARE MOST CERTAINLY POSSIBLE OVER THE COASTAL
WATERS BUT WILL TAKE A LOOK AT THE NEW 12Z EURO AND CANADIAN FOR THE
AFTERNOON PACKAGE. 33

&&

.AVALANCHE...A VERY STRONG FRONTAL SYSTEM SHOULD GRADUALLY SHIFT
OVER THE REGION FROM THE NORTHWEST LATER SUNDAY THROUGH SUNDAY
NIGHT. THIS SYSTEM IS EXPECTED TO CAUSE VERY STRONG CREST LEVEL
WINDS AND HEAVY SNOWFALL INTENSITIES LATER SUNDAY ALONG WITH A MINOR
WARMING TREND THROUGH SUNDAY EVENING. THE CURRENT SNOWPACK STRUCTURE
IS VERY WEAK DUE TO THE RECENT SIGNIFICANT ACCUMULATIONS OF LOW
DENSITY SNOW OVERLYING BURIED HOAR FROST OR FACETED SNOW. NUMEROUS
TRIGGERED AVALANCHE INCIDENTS AND CLOSE CALLS HAVE OCCURRED ALREADY
OVER THE PAST SEVERAL DAYS.

GIVEN THE CURRENT WEAK SNOWPACK STRUCTURE...AND THE ANTICIPATED
WEATHER... AN AVALANCHE WARNING IS NOW IN EFFECT FOR ALL THE
WASHINGTON CASCADES...THE OLYMPICS AND THE MT HOOD AREA. HIGH TO
EXTREME AVALANCHE DANGER IS EXPECTED BY LATER SUNDAY THROUGH SUNDAY
NIGHT. WE ARE RECOMMENDING THAT ALL AVALANCHE TERRAIN BE AVOIDED ON
SUNDAY. PLEASE VISIT WWW.NWAC.US FOR DETAILS. KRAMER

&&

.SEW WATCHES/WARNINGS/ADVISORIES...

WA...WINTER STORM WARNING CASCADES.
     AVALANCHE WARNING CASCADES AND OLYMPICS.
     WINTER WEATHER ADVISORY FOR THE OLYMPICS.

PZ...SMALL CRAFT ADVISORY ALL WATERS.
     SMALL CRAFT ADVISORY GRAYS HARBOR BAR FOR ROUGH BAR CONDITIONS.

WWW.WEATHER.GOV/SEATTLE

The office that day

Everything else NWS Seattle, WA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Feb 27, 12:22 PM PSTSmall Craft AdvisorySEW39 hr

Nearby

Gale Warnings in Washington, 2011Every gale warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.